Alert archive / Ohio / Flash Flood Warnings in 2007
Flash Flood Warning 22, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 22, 2007, 7:38 AM EDT for Putnam County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 7:38 AM EDT (11:38 UTC)
- Expired
- Aug 22, 2007, 10:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 136 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 8:18 AM EDT | FLASH FLOOD | Leipsic, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1609 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIWX 221142
FFWIWX
OHC137-221445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
738 AM EDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PUTNAM COUNTY IN WEST CENTRAL OHIO
* UNTIL 1045 AM EDT
* AT 734 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR LEIPSIC...OR ABOUT 3 MILES
NORTHEAST OF OTTAWA...MOVING SOUTHEAST AT 25 MPH. OTHER
THUNDERSTORMS WERE DEVELOPING TO THE NORTHWEST AND MOVING TOWARD
PUTNAM COUNTY. RADAR INDICATES UP TO 2 INCHES OF RAIN HAS FALLEN
OVER PUTNAM COUNTY EARLY THIS MORNING. GROUND CONDITIONS ARE
ALREADY SATURATED AND RIVERS IN THE AREA ARE ALREADY IN FLOOD.
THIS ADDITIONAL RAINFALL WILL RESULT IN FLASH FLOODING OF
STREAMS... ROADS AND LOW LYING AREAS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GILBOA OTTAWA AND PANDORA
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4092 8421 4117 8415 4116 8386 4115 8386
4113 8386 4112 8386 4109 8386 4092 8386
TIME...MOT...LOC 1138Z 297DEG 22KT 4105 8397
$$2 follow-up statements
000
WGUS73 KIWX 221323
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
918 AM EDT WED AUG 22 2007
OHC137-221445-
PUTNAM OH-
918 AM EDT WED AUG 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT FOR
EASTERN PUTNAM COUNTY...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLER
CITY...PRENTISS...GLANDORF...WEST LEIPSIC...BELMORE...LEIPSIC...
OTTAWA...GILBOA AND PANDORA.
THUNDERSTORMS OVER DEFIANCE COUNTY WILL MOVE SOUTHEAST ACROSS PUTNAM
COUNTY LATE THIS MORNING. RADAR INDICATES 3 TO 6 INCHES OF RAIN HAS
ALREADY FALLEN OVER PORTIONS OF PUTNAM COUNTY THIS MORNING WITH THE
HEAVIEST RAINFALL OVER THE NORTHEAST PART OF THE COUNTY INCLUDING
YELLOW CREEK AND WEST CREEK. ADDITIONAL RAINFALL AMOUNTS OF AROUND A
HALF INCH ARE POSSIBLE IN THE WARNED AREA LATE THIS MORNING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4092 8421 4117 8415 4116 8386 4115 8386
4113 8386 4112 8386 4109 8386 4092 8386
TIME...MOT...LOC 1318Z 301DEG 21KT 4125 8434
$$000
WGUS73 KIWX 221501
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 AM EDT WED AUG 22 2007
OHC137-221502-
PUTNAM OH-
1052 AM EDT WED AUG 22 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR PUTNAM COUNTY...
HEAVY RAINFALL HAS MOVED OUT OF THE AREA THIS MORNING. POLICE
REPORTED THAT SEVERAL ROADS WERE CLOSED DUE TO FLOODING OVER
NORTHERN PARTS OF THE COUNTY THIS MORNING. THIS FLOODING WILL
CONTINUE TO GRADUALLY RECEED. HOWEVER... THE RUNOFF FROM RECENT
HEAVY RAINFALL WILL RESULT IN MAJOR FLOODING ON THE BLANCHARD RIVER
IN PUTNAM COUNTY TODAY AND TONIGHT... SO MOTORISTS MAY CONTINUE TO
ENCOUNTER FLOODED ROADWAYS NEAR THE RIVER AND ITS TRIBUTARIES. DO
NOT TRY TO DRIVE THROUGH FLOODED ROADWAYS.
LAT...LON 4092 8421 4117 8415 4116 8386 4115 8386
4113 8386 4112 8386 4109 8386 4092 8386
TIME...MOT...LOC 1323Z 301DEG 21KT 4731 4709
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:55 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 22, 3:55 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 AM EDT WED AUG 22 2007 .SHORT TERM... TODAY AND TONIGHT. SOME DELAY IN MORNING PACKAGE DUE TO LAST SECOND MONITORING OF UPSTREAM CONVECTION. CONTINUED CHALLENGING FORECAST AS OVERALL PATTERN UNDERGOES LITTLE CHANGE OVER THE NEXT 24 HOURS AND BEYOND. STATIONARY BOUNDARY REMAINS DRAPED ACROSS THE AREA. SFC THETA E RIDGE HAS BEEN IN PLACE NW TO SE ACROSS THE AREA WITH NEW CONVECTION FIRING ALONG IT AS ISENTROPIC LIFT INCREASES IN RESPONSE TO RAMPING UP OF LLJ. ACTIVITY HAS BEEN BELOW SEVERE LIMITS MAINLY CAUSING HVY RAIN AND ADDITIONAL CONCERNS FOR FLOODING FROM ALLEN COUNTY IN INTO NW OHIO. AS HAS BEEN THE CASE THE PAST FEW MORNINGS THIS ACTIVITY SHOULD DIMINISH AROUND OR EITHER SIDE OF 12Z. WILL LIKELY HANDLE WITH PRE 1ST PERIOD MENTION. THEN MAIN FOCUS TURNS TO LARGE AREA OF STORMS EXTENDING FROM CNTRL WI SW INTO IOWA AND NW ILLINOIS. PERSISTENT AND STRONG BOW ECHO CONTINUES TO RACE EAST AND NE THROUGH WISCONSIN AND POSES NO THREAT TO THE AREA. HOWEVER...SOUTHER FLANK OF THIS LINE HAS BEEN EXPANDING AND INTENSIFYING OVER THE PAST HOUR. ACTIVITY SHOULD CONTINUE TO DEVELOP S WITH THE ENTIRE SOUTHERN PART EVENTUALLY TURNING MORE SE WITH TIME BRINGING THIS INTO THE CWA. LEADING EDGE COULD BEGIN TO AFFECT NW PARTS OF THE CWA AS EARLY AS THE 12Z TIME FRAME. AGAIN MAIN THREAT WOULD BE HEAVY RAINFALL...WHICH WILL ONLY ADD TO INCREASINGLY DANGEROUS CONDITIONS IN SOME AREAS. IF SUFFICIENT HEATING CAN TAKE PLACE TODAY RISK FOR SEVERE STORMS...MAINLY WITH WIND THREAT...WOULD INCREASE. SEVERAL BOUNDARIES LIKELY TO BE LEFT AROUND THE AREA FROM CURRENT CONVECTION IN ADDITION TO THE STATIONARY BOUNDARY ALREADY IN PLACE. THINK THIS AFTERNOON AND EVENING STANDS A DECENT CHANCE OF SEEING SCT STORMS POPPING IN AREAS THAT ARE NOT AFFECTED BY THE ABOVE MENTIONED MCS. MAY BE A LAST SECOND CALL...BUT WILL LIKELY GO WITH CHC POPS IN NW AREAS FIRST FEW HOURS OF THIS AM AND THEN CONTINUE WITH SCT POPS ALL AREAS INTO THIS EVENING. TONIGHT...COULD SEE A REPEAT OF REDEVELOPMENT OVERNIGHT DEPENDING ON EXACT LOCATION OF BOUNDARY. IN TERMS OF TEMPS...TRICKY FORECAST WITH LARGE SPREAD IN TEMPS POSSIBLE. SOME GUIDANCE TAKES HIGHS CLOSE TO 90 IN PARTS OF THE AREA. WHILE NOT BEING RULED OUT THINK HIGH CLOUDS WILL HELP KEEP TEMPS DOWN SOMEWHAT. HAVE LEFT HIGH TEMPS AS IS. NO CHANGES FOR TONIGHT. && .LONG TERM... LTL CHG FM PRIOR THINKING ESP IN LIGHT OF CONTD MISERABLE MODEL PERFORMANCE W/FINER MESOSCALE DETAILS. LG SCALE PATTN OF AMPLIFIED TROUGH ACRS SRN CANADA OVERTOP BROAD...FLAT RIDGE ACRS SRN US IDEAL FOR CONTD STORMY PATTN ACRS MIDDLE OF THE CONUS. AGAIN AS LAST NIGHT...SHRT TERM CONVECTIVE TRENDS/EVOLUTION WILL DICTATE ADDITIONAL STORM POTENTIAL THU ESP W/SUBSEQUENT UPSTREAM MCS GENERATION TAKING PLACE AGAIN THIS AFTN/EVE AND PUSHING EWD TONIGHT...MUCH LIKE THIS MORNING...AND MODULATE QUASI-STATIONARY FNTL ZONE FURTHER SOUTH. PREFER LG SCALE FTRS AS DEPICTED BY NAM WHICH POINT IN THIS SAME DIRECTION. BY FAR THE GREATEST CONCERN IS POTENTIAL FOR ADDNL HEAVY RAIN W/NEAR RECORD FLOODING OCCURRING OVR NW OH ALTHOUGH BTR FOCUS AT THIS POINT LOOKS TO BE ACRS NW HALF IN CLOSER PROXIMITY TO FNTL ZONE. MUCH THE SAME SCENARIO AGAIN FRIDAY ALTHOUGH SLOW AMPLIFICATION OF TROUGH ACRS SRN CANADA SUGGESTS A GREATER DIURNAL FAVORING FOR CONVECTIVE DVLPMNT HERE AS OPPOSED TO UPSTREAM AND WOULD IMPLY A RISK FOR A SVR STORMS FRI AFTN/EVE. OTHERWISE A BLEND OF NAM/GFS PREFERRED SAT TO ACCOUNT FOR TIMING DIFFERENCES OF SFC CDFNT AND MAINTAINS GREATER DEGREE OF CONTINUITY. && .UPDATE/AVIATION... SFC THETA E RIDGE/GRADIENT BECOMING SOMEWHAT ACTIVE ACROSS THE AREA AS PROFILER DATA SHOWS LLJ TRYING TO RAMP UP SOMEWHAT DESPITE BETTER DYNAMICAL SETUP FURTHER NW. COVERAGE HAS REMAINED ISOL-SCT AND IS SLOWLY DRIFTING EAST. LATEST RUC DATA PICKS UP ON THIS TO SOME EXTENT AND CONTINUE IT THE REMAINDER OF THE NIGHT. HAVE UPDATED ZONES/GRIDS TO REFLECT THIS AND TRIED TO ADD SOME DETAIL TO IT. OUTSIDE ANY STORMS...AREAS OF FOG...LOCALLY DENSE...CONTINUE TO DEVELOP. IN TERMS OF TAFS...ONLY CHANGES MADE WERE TO ADDRESS CURRENT PRECIP AND EFFECTS ON FOG. KFWA DID GO DOWN TO 1/8 MILE FOR A WHILE BUT CONVECTION DEVELOPING HAS ALLOWED FOR IMPROVED CONDITIONS. HOWEVER ONCE STORMS MOVE BY SUSPECT CONDITIONS WILL GO DOWN HILL. OTHERWISE...ATTENTION THEN TURNS TO LARGE COMPLEX OF STG/SVR STORMS FROM SW WI INTO IOWA. SEVERE BOW ECHO RACING ACROSS SW WI AT THE TIME. OTHER STORMS EXTEND SW FROM THERE. FOLLOWING BEST INSTABILITY AND THETA E ACTIVITY SHOULD TURN MORE SE AND START TO HEAD THIS DIRECTION. BOW ECHO CURRENTLY BEING DRIVEN BY COLD POOL AND NOT SHOWING IMMEDIATE SIGNS OF TURNING. WILL MONITOR TRENDS BUT NOT MAKE ANY CHANGES TO GRIDS OR TAFS FOR NOW. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/UPDATE/AVIATION...FISHER LONG TERM....HOLSTEN
Hazardous weather outlook, Aug 22, 5:23 AM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 523 AM EDT WED AUG 22 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-230930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 523 AM EDT WED AUG 22 2007 /423 AM CDT WED AUG 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS OVER NORTHEAST ILLINOIS WILL MOVE THROUGH NORTHWEST INDIANA AND SOUTHWEST MICHIGAN THIS MORNING. WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAIN ARE EXPECTED WITH THIS LINE OF STORMS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE AREA LATER THIS AFTERNOON WITH HEAVY RAINFALL AND GUSTY WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. IN ADDITION THE THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT REPORTS OF FLOODING WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-230930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 523 AM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS OVER NORTHEAST ILLINOIS WILL MOVE THROUGH NORTHWEST INDIANA AND SOUTHWEST MICHIGAN THIS MORNING. WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAIN ARE EXPECTED WITH THIS LINE OF STORMS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE AREA LATER THIS AFTERNOON WITH HEAVY RAINFALL AND GUSTY WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:38 AM EDT | Flash Flood Warning | IWX | Van Wert | 3 hr |
| Aug 22, 8:50 AM EDT | Flash Flood Warning | IWX | Allen | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.